MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DPL10020620
Medical Device Problem Codes Positioning Failure (1158); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Dhr: a review of the manufacturing documentation associated with this lot (c30217) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The device is expected for return but has not yet been received.If additional information becomes available it will be submitted in 30 days.No conclusions are made at this time.Procode: krd/hcg.
 
Event or Problem Description
The contact from the facility reported that during coiling of aneurysm, the deltaplush coil (dpl10020620/c30217) could not be detached even after changing the control cable and detachment control box (both details unknown.) the procedure was completed with a same/like device.There was no adverse consequence to the patient.At the time of initial contact the device was available for return.
 
Additional Manufacturer Narrative
The device has not been returned for investigation.Based on the information, the event could not be confirmed.The product was not returned for analysis; however a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
The device was returned for analysis on 3/2/2017.Conclusion: the contact from the facility reported that during coiling of aneurysm, the deltaplush coil (dpl10020620/c30217) could not be detached even after changing the control cable and detachment control box (both details unknown.) the system fault light appeared when the coil was first connected then the system ready light appeared when it was connected again.However the coil did not detach and was removed.The procedure was completed with a same/like device.There was no adverse consequence to the patient.The device was returned for analysis.The unidentified detachment control cox (dcb) and the control cable were not returned.The unidentified microcatheter was not returned.As viewed through the returned packaging, unreported severe coil stretching was found by the unaided eye.The detachment fiber did not receive heat and melt.The device positioning unit (dpu) failed electrical testing with resistance at 0.0 ohms (range 48.5/56.0), and the lab sample enpower and cable systems ready green light failed to illuminate.No manufacturing defects were found.The circumstances of how and when the unreported damage occurred to the device cannot be determined.A review of the manufacturing documentation associated with this lot (c30217) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coils failure to detach was confirmed.The dpu failed electrical testing.While the exact root cause of the coils non-detachment cannot be determined, the most likely contributing factor may have been due to wiring damage with the location inside the resistive heating coil section at the distal tip of the dpu.In this cause the suspected damage may have been due to a fracture of the solder joint connection.The evidence of the fault light appearing and then disappearing supports the presence of a micro-fracture in this section.The circumstances of how and when this damage occurred cannot be determined as all microcoil systems are electrically tested prior to final packaging.In addition, without the return of the complete detachment system and the unidentified microcatheter used in the procedure, it cannot be determined if these components had any additional contributions to the complaint event.It is not possible to determine when the coil stretching occurred.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.

Brand Name
DELTAPLUSH - PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6190294
Report Number2954740-2016-00323
Device Sequence Number376597
Product Code KRD
UDI-Device Identifier00878528008071
UDI-Public(01)00878528008071(17)191031(10)C30217
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2019
Device Catalogue NumberDPL10020620
Device Lot NumberC30217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/24/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/20/2016
Supplement Report FDA Received Date02/15/2017
03/09/2017
Patient Sequence Number1